# SDR 2020FA0000288

- Difficulty date: March 4, 2020
- Submitted: June 9, 2020
- Operation: General aviation
- Aircraft: N878DZ
- Make and model: Amtr RV8
- Aircraft serial: 81885
- Aircraft time: 440 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Fork
- Part number: WD102
- Condition: Binding
- Location: Tailwheel
- Part time: 440 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS REPORT IS THE RESULT OF AN AIRCRAFT ACCIDENT RESULTING IN THE AIRCRAFT DEPARTING THE RUNWAY ON LANDING. EXAMINED THE TAIL WHEEL ASSEMBLY WITH A FOCUS ON THE THE TAIL WHEEL 'LOCKING' MECHANISM. FOUND THAT THE KEY SLIDE (P/N WD-102C)AND SPRING (P/N LC-023AB-11M) WOULD STICK IN THE TAIL FORK (P/N WD-102). THE SLOT IN THE TAIL WHEEL FORK WAS SLIGHTLY DEFORMED AND THE KEY SLIDE HAS SOME 'RAISED' EDGES. THE SPRING SEEMED TO BE IN GOOD CONDITION. THE UNIT APPEARED TO BE ADEQUATELY LUBRICATED.
